Alert archive / Montana / High Wind Warnings in 2014
High Wind Warning 20, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Apr 7, 2014, 2:48 PM MDT. It took effect at Apr 8, 2014, 12:00 PM MDT. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2014, 2:48 PM MDT (20:48 UTC)
- In effect from
- Apr 8, 2014, 12:00 PM MDT
- Expired
- Apr 9, 2014, 10:33 AM MDT
- In force
- 23 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
952 WWUS75 KTFX 072048 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 248 PM MDT MON APR 7 2014 MTZ045-080900- /O.CAN.KTFX.HW.W.0019.000000T0000Z-140408T0500Z/ /O.NEW.KTFX.HW.W.0020.140408T1800Z-140410T0000Z/ LIBERTY- 248 PM MDT MON APR 7 2014 ...HIGH WIND WARNING IN EFFECT FROM NOON TUESDAY TO 6 PM MDT WEDNESDAY... ...HIGH WIND WARNING FOR THIS EVENING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TUESDAY TO 6 PM MDT WEDNESDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. * TIMING AND MAIN IMPACT: STRONG WINDS WILL DEVELOP AROUND THE SWEET GRASS HILLS ON TUESDAY AFTERNOON AND CONTINUE INTO WEDNESDAY. THE STRONGEST WINDS WILL BE LATE TUESDAY NIGHT AND WEDNESDAY MORNING. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65 MPH CAN BE EXPECTED. * OTHER IMPACTS: TRAVEL WILL BE DIFFICULT AT TIMES FOR HIGH PROFILE VEHICLES. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ010-046-049-072200- /O.CAN.KTFX.HW.A.0013.140408T1800Z-140410T0000Z/ EASTERN GLACIER-EASTERN PONDERA-EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...CONRAD...FAIRFIELD 248 PM MDT MON APR 7 2014 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WATCH. GUSTY WINDS ARE EXPECTED TUESDAY AND WEDNESDAY AFTERNOON... HOWEVER...WINDS ARE EXPECTED TO REMAIN BELOW WARNING CRITERIA. WINDS GUSTS AS HIGH AS 50 MPH CAN BE EXPECTED. $$ MTZ009-044-048-080900- /O.UPG.KTFX.HW.A.0013.140408T1800Z-140410T0000Z/ /O.NEW.KTFX.HW.W.0020.140408T1800Z-140410T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-TOOLE-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 248 PM MDT MON APR 7 2014 ...HIGH WIND WARNING IN EFFECT FROM NOON TUESDAY TO 6 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TUESDAY TO 6 PM MDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: STRONG WINDS WILL DEVELOP OVER THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON. THE STRONGEST WINDS ARE EXPECTED LATE TUESDAY NIGHT AND EARLY WEDNESDAY MORNING. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65 MPH ARE EXPECTED WITH ISOLATED GUSTS TO 80 MPH AT RIDGE TOPS. * OTHER IMPACTS: TRAVEL WILL BE DIFFICULT AT TIMES FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
5 follow-up statements
433 WWUS75 KTFX 080254 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 854 PM MDT MON APR 7 2014 MTZ009-044-045-048-081100- /O.CON.KTFX.HW.W.0020.140408T1800Z-140410T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-TOOLE-LIBERTY- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 854 PM MDT MON APR 7 2014 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TUESDAY TO 6 PM MDT WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TUESDAY TO 6 PM MDT WEDNESDAY. * TIMING AND MAIN IMPACT: STRONG WINDS WILL DEVELOP OVER THE ROCKY MOUNTAIN FRONT AND PORTIONS OF THE PLAINS OVER NORTH CENTRAL MONTANA ON TUESDAY AFTERNOON...AND THEN CONTINUE TO REMAIN STRONG THROUGH WEDNESDAY AFTERNOON. THE STRONGEST WINDS ARE EXPECTED LATE TUESDAY NIGHT AND EARLY WEDNESDAY MORNING. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65 MPH ARE EXPECTED...WITH ISOLATED GUSTS TO 80 MPH AT RIDGE TOPS. * OTHER IMPACTS: TRAVEL WILL BE DIFFICULT AT TIMES FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST WILL REDUCE VISIBILITIES AT TIMES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...SWEET GRASS AND WHITLASH. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
782 WWUS75 KTFX 080956 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 356 AM MDT TUE APR 8 2014 MTZ009-044-045-048-082215- /O.CON.KTFX.HW.W.0020.140408T1800Z-140410T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-TOOLE-LIBERTY- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 356 AM MDT TUE APR 8 2014 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT WEDNESDAY. * TIMING AND MAIN IMPACT: STRONG WINDS WILL DEVELOP THIS AFTERNOON AND REMAIN STRONG THROUGH WEDNESDAY AFTERNOON. THE STRONGEST WINDS ARE EXPECTED LATE TUESDAY NIGHT AND EARLY WEDNESDAY MORNING. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65 MPH ARE EXPECTED...WITH ISOLATED GUSTS TO 80 MPH AT RIDGE TOPS. * OTHER IMPACTS: TRAVEL WILL BE DIFFICULT AT TIMES FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST WILL REDUCE VISIBILITIES AT TIMES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
616 WWUS75 KTFX 082026 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 226 PM MDT TUE APR 8 2014 MTZ009-044-045-048-091200- /O.CON.KTFX.HW.W.0020.000000T0000Z-140410T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-TOOLE-LIBERTY- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 226 PM MDT TUE APR 8 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT WEDNESDAY. * TIMING AND MAIN IMPACT: WEST WINDS WILL REMAIN STRONG THROUGH WEDNESDAY AFTERNOON. THE STRONGEST WINDS ARE EXPECTED LATE TONIGHT AND EARLY WEDNESDAY MORNING. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65 MPH ARE EXPECTED...WITH ISOLATED GUSTS TO 80 MPH AT RIDGE TOPS. * OTHER IMPACTS: TRAVEL WILL BE DIFFICULT AT TIMES FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST WILL REDUCE VISIBILITIES AT TIMES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
450 WWUS75 KTFX 090825 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 225 AM MDT WED APR 9 2014 MTZ009-044-045-048-100000- /O.CON.KTFX.HW.W.0020.000000T0000Z-140410T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-TOOLE-LIBERTY- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 225 AM MDT WED APR 9 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * TIMING AND MAIN IMPACT: WEST WINDS WILL REMAIN STRONG THROUGH WEDNESDAY AFTERNOON. TRAVEL WILL BE DIFFICULT AT TIMES FOR HIGH PROFILE VEHICLES. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65 MPH ARE EXPECTED...WITH ISOLATED GUSTS TO 80 MPH AT RIDGE TOPS. * OTHER IMPACTS: AREAS OF BLOWING DUST WILL REDUCE VISIBILITIES AT TIMES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
949 WWUS75 KTFX 091633 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1033 AM MDT WED APR 9 2014 MTZ009-044-045-048-091745- /O.CAN.KTFX.HW.W.0020.000000T0000Z-140410T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-TOOLE-LIBERTY- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 1033 AM MDT WED APR 9 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE SHIFTED NORTH AND WEAKENED BEHIND A COLD FRONTAL PASSAGE. WIND GUSTS UP TO 30 MPH ARE STILL POSSIBLE THROUGH THIS AFTERNOON...ESPECIALLY IN AND NEAR SHOWERS. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Apr 7, 11:35 AM MDT, 3 hours 13 minutes earlier.
Area forecast discussion, Apr 7, 11:35 AM MDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1135 AM MDT Mon Apr 7 2014 ...UPDATED AVIATION DISCUSSION... .UPDATE... Forecast is on track for today. Temperatures will be several degrees above seasonal averages this afternoon and winds will become gusty as the lower atmosphere becomes mixed. Scattered clouds will be confined mainly to the mountains with a more stable airmass over the plains. Dropped the forecast cloud cover a bit for this afternoon over the plains. Langlieb && .AVIATION... UPDATED 1735Z. VFR conditions expected through this TAF period. As low pressure develops over Canada, breezy west winds will develop with gusts in the 20 to 30 kt range through the afternoon. Otherwise, main feature today will be a SCT-BKN cloud layer at 4-6 kft AGL at KBZN and KLWT. As high pressure strengthens over the area this evening and tonight, the cloud deck will break up. Uttech && .PREV DISCUSSION... /ISSUED 500 AM MDT Mon Apr 7 2014/ Monday through Wednesday...A high pressure ridge will be building over the West Coast today while central Montana will continue another day underneath northwest flow aloft. The air mass will be drying and the chance for precip decreasing. The upper level high pressure ridge will be over central Montana Tuesday. The air mass will become slightly unstable although the lack of moisture will keep precip out of the pictures. Mid-level winds will strengthen over the Rockies late Tuesday and remain strong until beginning to weaken again late Wednesday. An upper level low pressure trof will cross the Pacific Northwest Wednesday morning and move quickly through the zones by late Wednesday. The cold front associated with this trof will cross the Canadian border early Wednesday. This will cause a shift of strong, gusty winds to the north along with precip across the Hiline. Low levels should remain rather dry elsewhere and mainly convective precipitation is expected as the system spreads south. Zelzer Wednesday night through Monday...A somewhat moist northwesterly flow aloft will keep a chance of mountain showers around the area Tuesday night through Thursday night, but the plains/valleys should remain dry. Lingering breezy westerly winds will keep temperatures mild Tuesday night, but temperatures will then remain closer to seasonal averages through Thursday night. The next weather system to impact the area will approach on Friday, bringing increasing cloudiness and a better chance of showers to the area, while breezy westerly winds will keep temperatures slightly above normal. This shortwave trough will deepen and merge with an upper level low pressure area over the southwestern CONUS to form a long wave trough that will bring more widespread precipitation to the area for Friday night and Saturday. A Canadian cold front will also move south through the area Friday afternoon and evening, ushering in much cooler/below normal temperatures for Saturday into Saturday night. This cooler airmass will likely bring measurable snowfall to at least the mountain areas. However, the timing of the system and exact precipitation amounts are still a bit uncertain at this time, so will monitor the situation for potential winter weather highlights. Once this trough exits the area to the east, the resulting northwesterly flow aloft will keep temperatures below normal across the area Sunday into Monday with the chance for precipitation mainly staying in the mountains. Coulston && .PRELIMINARY POINT TEMPS/POPS... GTF 62 39 69 44 / 10 0 0 0 CTB 60 39 66 43 / 10 0 0 0 HLN 64 38 72 42 / 10 0 0 0 BZN 61 33 68 37 / 10 0 0 0 WEY 51 28 56 33 / 20 0 0 0 DLN 60 35 67 38 / 0 0 0 0 HVR 64 37 72 45 / 0 0 0 0 LWT 58 36 67 40 / 10 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH from Tuesday afternoon through Wednesday afternoon Eastern Glacier...Eastern Pondera...Eastern Teton... Northern Rocky Mountain Front...Southern Rocky Mountain Front... Toole. HIGH WIND WARNING until 11 PM MDT this evening Liberty. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/US.NationalWeatherService.GreatFalls.gov
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:01 PM MDT | High Wind Warning | TFX | 20 hr | |
| Apr 6, 8:34 PM MDT | High Wind Watch | TFX | 18 hr |
Nearby
High Wind Warnings in Montana, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.